Alert archive / Wisconsin / Flash Flood Watches in 2017

Flash Flood Watch 1, NWS Milwaukee, WI

July 11, 201720 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood watch at Jul 11, 2017, 12:19 PM CDT for 20 counties in Wisconsin. It took effect at Jul 11, 2017, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2017, 12:19 PM CDT (17:19 UTC)
In effect from
Jul 11, 2017, 10:00 PM CDT
Expired
Jul 12, 2017, 10:00 AM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

605 
WGUS63 KMKX 111719
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Milwaukee/Sullivan WI
1219 PM CDT Tue Jul 11 2017

...Heavy Rainfall Possible Tonight...

.Thunderstorms will bring heavy rainfall to portions of southern
Wisconsin tonight into early Wednesday. Rainfall of 1 to 2 inches
is expected. If the thunderstorms repeatedly affect the same area,
rainfall could easily reach 3 to 4 inches or even higher.  

This heavy rain could fall on areas that received flooding rains
early Monday morning. These areas will be more susceptible to
additional flooding from tonight's heavy rain. 

Besides the threat of flash flooding, the rainfall runoff will
cause rises on area rivers and streams, and possibly some river
flooding in the next several days. 

WIZ046-047-051-052-056>060-063>066-069>072-120130-
/O.NEW.KMKX.FF.A.0001.170712T0300Z-170712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock-
Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, 
Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit,
Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, 
and Kenosha
1219 PM CDT Tue Jul 11 2017

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Watch for portions of east central Wisconsin, 
  south central Wisconsin, and southeast Wisconsin, including 
  the following areas, in east central Wisconsin, Fond Du Lac 
  and Sheboygan. In south central Wisconsin, Columbia, Dane, 
  Green Lake, Marquette, Rock, and Sauk. In southeast Wisconsin, 
  Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, 
  Walworth, Washington, and Waukesha. 

* From 10 PM CDT this evening through mid-morning Wednesday

* Heavy rainfall of several inches could occur in one to three
  hours time resulting in flash flooding. 
  
* Flooded roads and intersection will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
MBK/DDV
4 follow-up statements
730 
WGUS63 KMKX 112120
FFAMKX

Flood Watch
National Weather Service Milwaukee/Sullivan WI
420 PM CDT Tue Jul 11 2017

...Heavy Rainfall Possible Tonight...

.Thunderstorms will bring heavy rainfall to portions of southern
Wisconsin tonight into early Wednesday. Rainfall of 1 to 2 inches
is expected. If the thunderstorms repeatedly affect the same
area, rainfall could easily reach 3 to 4 inches or even higher.

This heavy rain could fall on areas that received flooding rains
early Monday morning. These areas will be more susceptible to
additional flooding from tonight's heavy rain.

Besides the threat of flash flooding, the rainfall runoff will
cause rises on area rivers and streams, and possibly some river
flooding in the next several days.

WIZ046-047-051-052-056>060-063>066-069>072-120530-
/O.CON.KMKX.FF.A.0001.170712T0300Z-170712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock-
Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, 
Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit,
Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, 
and Kenosha
420 PM CDT Tue Jul 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Wisconsin, south central Wisconsin, 
  and southeast Wisconsin, including the following areas, in 
  east central Wisconsin, Fond Du Lac and Sheboygan. In south 
  central Wisconsin, Columbia, Dane, Green Lake, Marquette, 
  Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, 
  Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and 
  Waukesha. 

* From 10 PM CDT this evening through Wednesday morning

* Heavy rainfall of several inches could occur in one to three 
  hours time resulting in flash flooding. 

* Flooded roads and intersection will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
876 
WGUS63 KMKX 120159
FFAMKX

Flood Watch
National Weather Service Milwaukee/Sullivan WI
859 PM CDT Tue Jul 11 2017

...Heavy Rainfall Expected Tonight...

.Thunderstorms will develop into the overnight hours and spread
across southern Wisconsin. Rainfall of 1 to 2 inches is expected.
If the thunderstorms repeatedly affect the same area, rainfall 
could easily reach 3 to 4 inches or even higher.

This heavy rain could fall on areas that received flooding rains
early Monday morning. These areas will be more susceptible to
additional flooding from tonight's heavy rain.

Besides the threat of flash flooding, the rainfall runoff will
cause rises on area rivers and streams, and possibly some river
flooding in the next several days.

WIZ046-047-051-052-056>060-063>066-069>072-121000-
/O.CON.KMKX.FF.A.0001.170712T0300Z-170712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock-
Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, 
Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit,
Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, 
and Kenosha
859 PM CDT Tue Jul 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of east central Wisconsin, south central Wisconsin, 
  and southeast Wisconsin, including the following areas, in 
  east central Wisconsin, Fond Du Lac and Sheboygan. In south 
  central Wisconsin, Columbia, Dane, Green Lake, Marquette, 
  Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, 
  Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and 
  Waukesha. 

* Through Wednesday morning

* Heavy rainfall of several inches could occur in one to three 
  hours time resulting in flash flooding. 

* Flooded roads and intersection will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
577 
WGUS63 KMKX 120351
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Milwaukee/Sullivan WI
1051 PM CDT Tue Jul 11 2017

...Heavy Rainfall Expected Tonight...

.The thunderstorms in far southwest Wisconsin are expected to roll
east northeast through the night, across most of southern
Wisconsin. Lafayette, Green and Iowa counties have been added to
the flash flood watch. A quick rainfall of 1 to 2 inches is 
expected in the stronger storms. If the thunderstorms repeatedly 
affect the same area, rainfall could easily reach 3 to 4 inches or
even higher.

This heavy rain could fall on areas that received flooding rains
early Monday morning. These areas will be more susceptible to
additional flooding from tonight's heavy rain.

Besides the threat of flash flooding, the rainfall runoff will
cause rises on area rivers and streams, and possibly some river
flooding in the next several days.

WIZ062-067-068-121200-
/O.EXA.KMKX.FF.A.0001.000000T0000Z-170712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa-Lafayette-Green-
Including the cities of Dodgeville, Mineral Point, Barneveld, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, and Brodhead
1051 PM CDT Tue Jul 11 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

The National Weather Service in Milwaukee/Sullivan has expanded
the

* Flash Flood Watch to include a portion of south central 
  Wisconsin, including the following areas, Green, Iowa, and 
  Lafayette. 

* Until 10 AM CDT Wednesday

* Heavy rainfall of several inches could occur in one to three 
  hours time resulting in flash flooding. 

* Flooded roads and intersection will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

WIZ046-047-051-052-056>060-063>066-069>072-121200-
/O.CON.KMKX.FF.A.0001.000000T0000Z-170712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock-
Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, 
Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit,
Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, 
and Kenosha
1051 PM CDT Tue Jul 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

The Flash Flood Watch continues for

* Portions of east central Wisconsin, south central Wisconsin, 
  and southeast Wisconsin, including the following areas, in 
  east central Wisconsin, Fond Du Lac and Sheboygan. In south 
  central Wisconsin, Columbia, Dane, Green Lake, Marquette, 
  Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, 
  Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and 
  Waukesha. 

* Until 10 AM CDT Wednesday

* Heavy rainfall of several inches could occur in one to three 
  hours time resulting in flash flooding. 

* Flooded roads and intersection will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
763 
WGUS63 KMKX 120739
FFAMKX

Flood Watch
National Weather Service Milwaukee/Sullivan WI
239 AM CDT Wed Jul 12 2017

...Heavy Rainfall Expected To Continue Into This Morning...

.Thunderstorms producing torrential rainfall and flash flooding
are expected to continue to affect portions of southeast
Wisconsin into this morning. Another area of thunderstorms
producing heavy rainfall and potential flash flooding will move 
into portions of south central Wisconsin.

Rainfall amounts of 1 to 3 inches have already occurred in parts
of far southeast Wisconsin, on top of heavy rainfall from last
night. Additional rainfall amounts of 1 to 2 inches may occur in
an hour or so, resulting in additional flash flooding. These rates
may also occur in western portions of the area into this morning.

Besides the threat of flash flooding, the rainfall runoff will
cause rises on area rivers and streams, and possibly some river
flooding in the next several days.

WIZ046-047-051-052-056>060-062>072-121500-
/O.CON.KMKX.FF.A.0001.000000T0000Z-170712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, 
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, 
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, 
South Milwaukee, Cudahy, Darlington, Shullsburg, Benton, Belmont,
Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, 
Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, 
and Kenosha
239 AM CDT Wed Jul 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of east central Wisconsin, south central Wisconsin, 
  and southeast Wisconsin, including the following areas, in 
  east central Wisconsin, Fond Du Lac and Sheboygan. In south 
  central Wisconsin, Columbia, Dane, Green, Green Lake, Iowa, 
  Lafayette, Marquette, Rock, and Sauk. In southeast Wisconsin, 
  Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, 
  Walworth, Washington, and Waukesha. 

* Until 10 AM CDT this morning

* Heavy rainfall of several inches may continue to occur in one 
  to three hours time, resulting in flash flooding. 

* Flooded roads and intersection will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
Wood

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 10:05 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 11, 10:05 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1005 AM CDT Tue Jul 11 2017

.UPDATE...

Watching a weak wave upstream that may bring a few showers to
southern Wisconsin this afternoon. A thunderstorm or two is not
out of the question given developing instability with a fair
amount of sunshine this morning.

The main focus for thunderstorms still looks like later this
evening into tonight as the low level jet strengthens and points
into the area. This will bring increasing moisture and instability
into southern Wisconsin. Still thinking there could be some areas
of heavy rainfall. SPC has upgraded most of the forecast area to a
Slight Risk for severe storms as well, with large hail and
damaging winds the main threats.

&&

.MARINE...

Fog continues to improve over the nearshore waters this morning,
with decent visibility most places at this point. More fog is
possible tonight into Wednesday under southerly winds and
increasing moisture.

May see gusts to around 20 knots Wednesday, but winds are expected
to remain below Small Craft Advisory levels.

Thunderstorms are expected by later this evening into tonight,
with more storm chances on Wednesday.

&&

.PREV DISCUSSION... (Issued 645 AM CDT Tue Jul 11 2017)

UPDATE...

AVIATION(12Z TAFS)...

Areas of fog will bounce back and forth between around 1/2 mile or
less at times, to greater than 2 to 4 miles until around 15Z this
morning. May see low stratus clouds as well during this time.

VFR conditions are then expected through the rest of today, with
light south winds, and southeast winds with a lake breeze near
Lake Michigan. Middle to high clouds will spread across the area
this morning, and may linger at times this afternoon.

There is a small chance for showers and storms late this afternoon
into the evening, but most of the area should be dry. The best
chances will be after 06Z Wednesday until around 15Z Wednesday.
There is some uncertainty where the storms will move through. If
they do move through the area, heavy rainfall is possible, along
with gusty winds and hail.

Low level wind shear is expected after around 08Z Wednesday,
lingering until around 14Z Wednesday. Southwest winds around 40
knots are anticipated around 2000 feet above ground level, with
weak surface winds.

Wood

PREV DISCUSSION... (Issued 342 AM CDT Tue Jul 11 2017)

SHORT TERM...

TODAY AND TONIGHT...Forecast Confidence Is Medium.

Light winds and a moist boundary layer airmass with dewpoints in
the lower to middle 60s have resulted in patchy/areas of fog
across the area. Some passing middle to high clouds into the early
morning hours may limit the areal extent and any dense fog
formation, though should still see some form in the usual low
lying areas. For now, will go with areas of fog in the forecast
into the early morning hours. Am less confident on enough dense
fog forming for a Dense Fog Advisory, but will watch trends and
may have to issue this headline if conditions warrant.

A fairly nice day is expected across the area today. There should
be some sunshine into early afternoon, before residual high
clouds from convection in western Iowa push in this afternoon.
This may limit highs a bit more than currently forecast, but think
lower to middle 80s are still likely to occur, with warm air
advection kicking in this afternoon. Lake breeze with southeast
winds are expected near Lake Michigan, cooling things down there.

Left in low PoPs for showers and storms this afternoon and early
evening, with that round of warm air advection with the low level
jet pushing into the region. There may be too much of a cap in the
low levels to allow convection to form during this time. If it
does form, there is enough mean layer CAPE and shear for some
gusty winds and hail to occur.

Main issue is more uncertainty for later tonight with the possible
complex of thunderstorms moving into the region. NAM/Canadian
models have the low level jet nose pointing more into central
Wisconsin later tonight, and thus have more QPF over that area.
GFS/ECMWF still have more of a focus over southern Wisconsin, with
more QPF as well. Mesoscale models are also showing differing
solutions.

For now, will continue with high PoPs across the area later
tonight, as the low level jet nose should be close enough to give
us a good shot at convection. Precipitable water and other warm
cloud process indicators remain favorable for heavy rainfall to
occur, with middle level winds fairly parallel to the low level
jet forcing for ascent. Continued the heavy rainfall wording as
well for parts of the area. Gusty winds and some hail may occur as
well, given the elevated CAPE and effective shear values.

LONG TERM...

Wednesday... Forecast confidence is medium.

Showers and storms will taper off across southern WI Wednesday
morning as the overnight convection exits the area. The afternoon
thunderstorm chances are highly dependent upon when the morning
rain and clouds clear and also on how capped we are.

Warm and humid air over southern WI will allow for CAPE values to
grow into the 2000-3000 j/kg range Wed afternoon, especially if
the sun makes an appearance. Deep layer shear is around 30 knots.
Model soundings show signs of a capping inversion, so we will
need something to help overcome that in order for strong storms to
develop. The best chance of that happening would be in southeast
WI during the late afternoon and evening hours. SPC has this area
in a slight risk for severe. This is the time period where there
is extra lift from the right entrance region of an upper jet, a
weak mid-level perturbation, and potential surface convergence due
to a weak surface low passing through central WI.

The better forcing moves off to the east after midnight as a cold
front slides southward through the state.

Thursday... Forecast confidence is medium.

Moisture will be trapped beneath 5000 feet in the wake of a cold
front Thursday morning. There is some uncertainty about timing of
this front, as the ECMWF drops it down through the area much later
than other models. Southern WI should have easterly winds and
plenty of cloud cover. There may even be some drizzle or light
rain over the area.

Friday... Forecast confidence high.

Cooler and drier air will be over southern WI by Thursday night
and linger through Friday. Plenty of sunshine will still allow for
comfortable summer weather with highs in the upper 70s to lower
80s, coolest near the lake due to a lake breeze.

Saturday through Monday... Forecast confidence is medium.

Return flow around the high will help pump warmth and humidity
back into southern WI for Saturday. The upper ridge over the west
half of the country will lean over into the central U.S. and zonal
flow across the northern plains and Great Lakes will give us
another active weather pattern for the first half of next week. At
this time, it looks like most of the activity should be over
northern WI and southern WI would be very warm with only small
chances for storms here and there.

AVIATION(09Z TAFS)...

Areas of fog will continue into early this morning, with
visibility values down to 1/2 to 1 mile possible at times. Low
ceilings are expected as well with the fog, perhaps down to 500
feet. Ceilings and visibilities down to near airport minimums are
possible for short periods of time. Winds will be generally calm.

Light south winds are expected from middle morning into the
afternoon inland, with a southeast lake breeze expected near Lake
Michigan. High clouds will push into the area during the
afternoon. There may be some diurnal cumulus clouds as well.

There is a chance for showers and storms later this afternoon into
this evening, but most areas should remain dry. The best chances
will be later tonight, mainly between 06Z and 15Z Wednesday. There
is some uncertainty on where exactly the storms will be located,
and they may end up either over central or southern Wisconsin.

If they do end up in southern Wisconsin, thunderstorms with heavy
rainfall are a good bet. Ceilings and visibilities will be down
to or below alternate minimums as well. Gusty winds and hail are
also possible.

MARINE...

Areas of fog are expected into the early morning hours, with some
dense fog possible at times. Will monitor conditions and may need
a Dense Fog Advisory if needed. The fog should then dissipate by
middle morning.

Southeast lake breeze is expected later this morning into the
afternoon, with waves remaining light.

Small chances for storms are forecast this evening. Best chances
for storms will be later tonight into Wednesday morning. There is
some uncertainty where exactly storms may occur, but if they do,
gusty winds, hail and heavy rainfall are all possible.

Southwest winds will gust to around 20 knots on Wednesday, but any
high waves will remain over the open waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...DDV
Today/Tonight and Aviation/Marine...Wood
Wednesday THROUGH Monday...Cronce
Hazardous weather outlook, Jul 11, 8:36 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
836 AM CDT Tue Jul 11 2017

WIZ046-047-051-052-056>060-062>072-121345-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
836 AM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Rest of Today and Tonight

Thunderstorms are expected to affect the southern Wisconsin
tonight and exit the area Wednesday morning. A few of these storms
could be severe producing damaging winds to 70 mph and one inch
hail. Heavy rainfall may also produce localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms Wednesday afternoon and
evening. A few storms could be severe.

The Heat Index is expected to climb into the mid to upper 90s on
Wednesday.

There is a slight chance of thunderstorms Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tonight and Wednesday.

LMZ643>646-121345-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
836 AM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Rest of Today and Tonight

Areas of fog this morning will gradually thin and lift.

Thunderstorms are expected to affect the near shore waters tonight
and exit the area Wednesday morning. A few of these storms could
be severe producing damaging winds to 50 knots and one inch hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms Wednesday afternoon and
evening. A few storms could be severe.

Breezy southerly winds will approach Small Craft Advisory levels
for a time on Wednesday.

There is a slight chance of thunderstorms Saturday afternoon.

www.weather.gov/mkx

MBK

Nearby

Flash Flood Watches in Wisconsin, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.